MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG
Model Number 154004A
Medical Device Problem Codes Restricted Flow rate (1248); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the urine did not flow into the drainage bag and had stopped near the drip chamber.The flow of urine allegedly stopped near the dome of the bag.
 
Event or Problem Description
It was reported that the urine did not flow into the drainage bag and had stopped near the drip chamber.The flow of urine allegedly stopped near the dome of the bag.Per sample evaluation from investigator via email on 18feb2022, the inlet tubing of the drain bag was noted to be kinked.
 
Additional Manufacturer Narrative
The reported event was confirmed supplier related.1 sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was used for treatment.The product had caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used dome bag.Visual inspection noted the inlet tubing was kinked.The dome bag was attempted to fill with methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water), and solution was not able to enter the bag.Upon further inspection, there was a clear piece of pvc material present in between the inlet tubing and dome port.Verified dome cavity c2.This is out of specification which states, "there shall be no occlusion of the i.D.Of the inlet port, verify with pin gage".Additionally, it is possible the kinked tubing contributed to the restricted flowrate.This is out of specification which states, "any kinks in drainage tube, which reduce the i.D.More than 25% are not permitted." a potential root cause for this failure could be inspection results (measurement, testing data) not verified by iqa assignee and incorrect assembly operation of clamp/rubber band.The dhr review could not be performed without a lot number.Therefore, no additional action is required at this time.The device was returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.A labeling review was not performed because labeling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® URINARY DRAINAGE BAG
Common Device Name
URINARY DRAINAGE BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12474601
Report Number1018233-2021-05679
Device Sequence Number17157890
Product Code KNX
UDI-Device Identifier00801741029554
UDI-Public(01)00801741029554
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number154004A
Device Catalogue Number154004A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown